[Skip to Content]
[Skip to Content Landing]
Article
August 1942

SUPERFICIAL PUNCTATE KERATITIS IN MILIAN'S ERYTHEMA OF THE NINTH DAY

Author Affiliations

NEW YORK
From the departments of ophthalmology and syphilology, Bellevue Hospital and New York University College of Medicine.

Arch Ophthalmol. 1942;28(2):245-250. doi:10.1001/archopht.1942.00880080063006
Abstract

Milian in 19171 and again in 19202 described an erythema of the body appearing between the seventh and the twelfth day after arsenical therapy and designated this occurrence "erythema of the ninth day." As a clinical entity this early erythematous reaction is becoming firmly established by its characterization as a relatively short, acute illness in which fever with or without chill, a self-limited rash, tonsillitis, pharyngitis and cervical adenitis are noted on the seventh to the twelfth day after injections of trivalent arsenic compounds.

Ocular complications of arsenical therapy have been frequently reported, including acute inflammatory reactions involving any or all of the ocular tissues. However, except for the case report of Thomas and Cañizares,3 the literature contains practically no references to these ocular disorders as part of ninth day erythema, although it is probable that some have occurred from the seventh to the twelfth day. That

First Page Preview View Large
First page PDF preview
First page PDF preview
×